Share this:

Drug interactions?

Posted by @shrydvd in Brain & Nervous System, Aug 9, 2011

Let me start by saying this is a long post . . . but I wanted to make sure I gave enough info for informed opinions.

I take the following medications on a regular basis:
• Omeprazole 40mg
• Lipitor 20mg
• Diovan HCT 320/12.5
• Sertraline HCL 50mg
• Adderall XR 20mg
• Multi-Vitamin

Two weeks ago, I got poison ivy. It got worse, so I went to the doctor and she gave a mixture of 2 shots (I’m not sure what it was, but I believe she said something about a long & a short acting). Two days later, symptoms were worse, so I went back. She said it looked like it was getting infected. She put me on Keflex and Prednisone. I don’t remember the dosage of Keflex. The prednisone was
• 60 mg per day for 3 days
• 40 mg per day for 3 days
• 20 mg per day for 3 days
• 10 mg per day for 3 days.

I usually take all my medicine when I first get up except the Adderall. I want to make it last through as much of the productive day as I can, so I usually don’t take it until around 8:00 a.m.

I took my medicine and ate a pop tart. I went outside & was working in the yard. I forgot to take the Adderall until about 9:00 a.m. & decided to simply not take it as all I was doing was yard work, etc.

Around 10:30 my wife and I got into an argument. I am not sure what happened, but I just snapped. I got up & kicked her laptop, of course busting it and it almost hit her. I then started getting my things together & left. I know everyone says this, but this is really not me. Over the last few months I have been noticing myself getting more & more agitated & angry.

The thing is, I don't even remember the details of what happened, at least in that few minutes before I blew until maybe 1/2 an hour later when I was driving around trying to figure out what the heck I had done & why.

My questions is, multiple parts.
First, does anyone think the Prednisone can cause something like that. I know it is not an anabolic steroid, but I don't know enough about it.
Secondly, can the combination of medicines I am taking cause it? The Adderall and sertraline show up as "Generally avoid" the combination on drug interaction sites because of the possibility of seratonin syndrome.

I know this is long but I really wanted to get someone's opinion before I go to my doctor about what may be completely ridiculous.

Tags: mental health, prescriptions, medicines


Posted by @wilkins905, Aug 25, 2012


Please login or become a member to post a comment.